Aa
A
A
A
Close
Women's Health Community
65.5k Members
1145402 tn?1264376172

Period Nightmare....

Hi, I'm a 22 year old, overweight female and really need some help about my post Depo Provera periods cause they are driving me crazy.
I was on the Depo shot for about 18months, I had my last shot in July 2008 and decided to have a break from Depo because, oddly I didn't like not getting a period for 18 months and I just wanted to make sure everything was ok, that and Depo really wasn't good for my emotional state.
I had slight bleeding for a couple of days in January 2009, but then nothing until mid August 09 and then I had relatively light, dark brownish bleeding on and off until mid October 09 where bleeding started to be heavier and more like a normal period for me. In early November my period started to get very heavy and very deep Red in colour. I started passing a few clots, one being the size of a golf ball.
I spoke to a nurse who said this was probably just because my uterus lining got very thick and now it was shedding.
At the end of Nov 09 I actually got a few period free days, before they started up again.
My bleeding has been very heavy the past few days and I've been passing very stringy and firm clots and been cramping a lot, today noticeably on my right side. I have also been urinating a more frequently. For the last few weeks I've also had very sore breasts. Last week my nipples were so sore I could hardly bare to wear a bra, or put my duvet over them at night.

Other notes to mention. Late Nov 09 I had a suspected umbilical cyst which seemed to rupture on its own without the need to drain. A later ultrasound over my belly button showed nothing left.
Me and my partner have had unprotected sex on my period free days over the last few weeks.
I had a pregnancy test at the hospital on 20th Nov when I went in for my cyst.
Im still bleeding and there doesnt seem to be an end in sight.

I just want to know if this all sounds ok??? Has anyone had similar experiences??
I made the mistake of googling some of my symptoms and the results were all sorts of horrible things so my mind is going overtime.

Please help. Any help will be greatly appreciated

Thank you
1 Responses
Avatar universal
Okay..heres what Ive got... I also was on Depo for 10 years.  I think I got lucky though because when I finally got off, nothing really happened. everything just started up right where they left off.. What I would guess is happening with you could be as simple as your hormones trying to balance themselves back out.  That could explain a lot of your symptoms.  Also I noticed that you mentioned having sex on your "free" days.  If your body is still trying to regulate your cycles, there really may be no free sex days.  As far as your blood clots.  I have been trying to coceive for the last few months, and I have noticed that I am  having heavier, clotty periods for the first time ever.  I think your periods go through changes and the dr was probably right about it just being your lining being thicker.  I once had a golf ball sized clot come out, but that was after having a procedure done that burned off some HPV skin around the cervix.  I cant remember exactly what the procedure was called.  I would give it some more time to regulate your cycle and try not to worry too much about it.  I am amazed how much your body goes through with birth control and I dont think women realize how much it changes your hormones and body.  
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.